Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleMetrics
Research Article · Free to read · Published 31 March 2008

An Efficient Approach for Computing Silhouette Coefficients

Moh'd B. Al- Zoubi & Mohammad al Rawi

Journal of Computer Science, Volume 4, Issue 3, pp. 252–255 · doi.org/10.3844/jcssp.2008.252.255

8,067 accesses8,711 downloads38 citations (Crossref)Metrics
Cite Check for updates

Abstract

One popular approach for finding the best number of clusters (K) in a data set is through computing the silhouette coefficients. The silhouette coefficients for different values of K, are first found and then the maximum value of these coefficients is chosen. However, computing the silhouette coefficient for different Ks is a very time consuming process. This is due to the amount of CPU time spent on distance calculations. A proposed approach to compute the silhouette coefficient quickly had been presented. The approach was based on decreasing the number of addition operations when computing distances. The results were efficient and more than 50% of the CPU time was achieved when applied to different data sets.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2008 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Al- Zoubi, M. B. & al Rawi, M. (2008). An Efficient Approach for Computing Silhouette Coefficients. Journal of Computer Science, 4(3), 252–255. https://doi.org/10.3844/jcssp.2008.252.255

Licence
© Science Publications
Issue
Volume 4, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
An Efficient Approach for Computing Silhouette CoefficientsJournal of Computer Science · Volume 4, Issue 3 · pp. 252–255 · © Science PublicationsDownload